Michigan, 2006Hail and Damaging Winds in Michigan, June 21, 2006
June 21, 2006 · NWS DTX · 35 events in 6 counties and zones
On the evening of Wednesday, June 21st, rapid thunderstorm development occurred across the southern two tiers of counties in southeast Michigan. The strongest storms were focused along the leading edge of a very unstable airmass associated with a warm front.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $533,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the evening of Wednesday, June 21st, rapid thunderstorm development occurred across the southern two tiers of counties in southeast Michigan. The strongest storms were focused along the leading edge of a very unstable airmass associated with a warm front. As the storms interacted with the surface warm front, the storms began to immediately rotate. Several circulations were noted at any given time. One tornado, rated at F0 intensity, touched down near Addison in Lenawee County. The severe thunderstorms resulted in a mix of high wind and large hail, with several reports of hail the size of golf balls. In addition, the warm front remained nearly stationary through much of the event, which resulted in echo training and flash flooding across Lenawee and Monroe counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 21, 2:56 AM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 21, 2:56 AM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
356 AM EDT WED JUN 21 2006
.SHORT TERM...TODAY AND TONIGHT
FIRST DAY OF SUMMER ARRIVING WITH A BANG.
AN ACTIVE WEATHER DAY EXPECTED TODAY. THE CURRENT ONGOING CONVECTION
IN WESTERN SIDE OF STATE LIKELY TO WEAKEN AS IT PUSHES EAST INTO
MORE STABLE AIR...THOUGH SOME ELEVATED INSTABILITY WILL BE PUSHING
EAST INTO SOUTHEAST MICHIGAN EARLY THIS MORNING...ESPECIALLY AS PER
GFS. ESPECIALLY GIVEN THE ELEVATED INSTABILITY...SHOWERS/POSSIBLE
THUNDER EXPECTED TO HANG TOGETHER ENOUGH TO REACH FORECAST AREA
EARLY THIS MORNING.
THE MAIN SHOW TODAY...THOUGH...IS EXPECTED THIS AFTERNOON AND
POSSIBLY INTO THE EVENING. SURFACE WARM FRONT AS PER GOOD MODEL
CONSENSUS EXPECTED TO SWING NORTHEAST ACROSS THE AREA TODAY. THE 500
MB FLOW...CHARACTERIZED BY ZONAL FLOW PUNCTUATED BY ENERGY
IMPULSES...WILL HAVE A PRONOUNCED SHORT WAVE TROUGH MOVING OUT OF
THE CENTRAL PLAINS THIS MORNING AND INTO SOUTHERN LOWER MICHIGAN
THIS AFTERNOON...THEN ON TO THE EAST TONIGHT.
QUITE STRONG MOISTURE TRANSPORT MOVING IN TODAY...ESPECIALLY THIS
AFTERNOON...WITH PRECIPITABLE WATER CLIMBING TO CLOSE TO 2 INCHES
AND SURFACE DEW POINTS TO NEAR 70...AND K INDICES REACHING OR
EXCEEDING 40. BECOMING VERY UNSTABLE BY AFTERNOON WITH LAPSE RATES
ALSO QUITE STEEP. STILL FORESEEING STRONG LIKELIHOOD OF STRONG
STORMS WITH DAMAGING WINDS...POSSIBLE LARGE HAIL...AND EVEN ISOLATED
TORNADOES GIVEN QUITE ROBUST WIND PROFILE/SHEAR THIS
AFTERNOON/EVENING.
VERY LITTLE CHANGE TO PREVIOUS HIGH POP FORECAST TODAY INTO TONIGHT.
LOW TO MID LEVEL OMEGA LIFT MODEST THIS MORNING...GOOD THIS
AFTERNOON...THEN WANING TONIGHT BEHIND SUPPORT ALOFT. AS FOR MORE
SYNOPTIC SCALE SUPPORT...850 TO 500 MB QVECTOR CONVERGENCE VERY
MODEST THROUGH THIS EVENING...WITH SURFACE WIND CONVERGENCE ALSO
MODEST AT TIMES. ALSO OCCASIONAL MODEST 250 MB DIVERGENCE/850 MB
CONVERGENCE COUPLING INTO TONIGHT AND SURGES OF ISENTROPIC ASCENT AS
SEEN ON 305K SURFACE.
&&
.LONG TERM...
WATER VAPOR IMAGERY AND 00Z RAOBS INDICATED A STRONG SHORTWAVE
ALONG THE SOUTHEAST SASKATCHEWAN/SOUTHWEST MANITOBA BORDER. THIS
FEATURE WILL BECOME ABSORBED INTO THE DEEP UPPER LEVEL LOW...WHICH
WILL MEANDER OVER/NEAR HUDSON BAY FOR MUCH OF THE EXTENDED PERIOD.
THE STRONG KICKER/DIGGING SHORTWAVE WAS SEEN DROPPING SOUTH JUST
NORTHWEST OF BAKER LAKE IN THE NORTHWEST TERRITORIES.
EXPECTING THE UPPER LEVEL TROUGH TO DIG FAR ENOUGH SOUTH INTO THE
GREAT LAKES REGION TO DRIVE ILL DEFINED SURFACE COLD FRONT SOUTH OF
THE MICHIGAN BORDER THURSDAY EVENING...PER 00Z GFS. ALTHOUGH...IT
LOOKS TO BE A REAL CLOSE CALL...AS SUBTROPICAL DISTURBANCE OVER THE
CENTRAL PLAINS SHEARS OUT AND PIECE OF ENERGY ADVANCES NORTHEAST
TOWARD THE SOUTHERN GREAT LAKES/NORTHERN OHIO VALLEY.
DEEP RIBBON OF MOISTURE (PW VALUES NEAR 2 INCHES) WILL BE JUST SOUTH
OF THE MICHIGAN BORDER DURING THE DAY THURSDAY. ENOUGH LOW LEVEL
BACKING FLOW AND DESTABILIZATION EXPECTED AHEAD OF ADVANCING COLD
FRONT TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY
SOUTH HALF OF THE CWA. THE GOOD INSTABILITY AXIS WILL BE CLOSE
ENOUGH TO THE SOUTHERN MICHIGAN BORDER (PROVIDING POSSIBLE GOOD
INFLOW) TO AT LEAST CONTINUE THE SLIGHT CHANCE OF SEVERE ACROSS
SOUTH HALF OF THE CWA...AS MID LEVEL WINDS REMAIN STRONG...50 KNOTS.
00Z NAM BEST ILLUSTRATES THE PREVIOUSLY MENTIONED CONCERN THURSDAY
NIGHT WITH THE SHEARED OUT SHORTWAVE...AS THE FRONT GETS HUNG
UP...AND OVERRUNNING SHOWERS AND STORMS ARE INDICATED FOR THE SOUTH
HALF OF THE CWA. PLANNING ON PUTTING WEIGHT BEHIND OUR CURRENT
FORECAST...AND TAKING THE MIDDLE GROUND (00Z UKMET)...AND WILL ALLOW
FOR JUST A LOW CHANCE OF SHOWERS OVERNIGHT THURSDAY SOUTH OF M-59.
COOL CANADIAN HIGH WILL THEN BUILD INTO THE CENTRAL GREAT LAKES
FRIDAY AND SATURDAY...PERSISTING INTO SUNDAY. 00Z GFS/EUROPEAN ARE
STILL INDICATING A 500 MB CLOSED LOW DEVELOPING OVER THE WESTERN
GREAT LAKES BY THE SECOND HALF OF THE WEEKEND. QUESTIONS REGARDING
THE STRENGTH...EXACT POSITION...AND AVAILABLE MOISTURE REMAIN. STILL
CONCERNED WE MAY SEE A FEW SHOWERS IN THE SUNDAY NIGHT/MONDAY TIME
FRAME. 00Z GLOBAL MODEL INDICATES THE SHORTWAVE TROUGH AXIS MOVING
INTO THE CENTRAL GREAT LAKES...WITH AN ACTUAL SURFACE REFLECTION
DEVELOPING NEAR LAKE SAINT CLAIR ON MONDAY. IN ADDITION...THE
DISTURBANCE JUST EAST OF THE BAHAMAS MAY ALSO BECOME ABSORBED AND
SENT UP THE THE WESTERN SIDE OF THE APPALACHIANS...PROVIDING SOME
ADDITIONAL MOISTURE. WILL HOLD OFF ADDING POPS FOR CONTINUITY SAKE
(SURROUNDING OFFICES DRY)...AND WITH 00Z EUROPEAN INDICATING 850 MB
DEW POINT DEPRESSIONS OF 7+ C...IMPLYING IT MAY BE MORE SPRINKLES IF
ANYTHING OCCURS AT ALL.
&&
.PREV DISCUSSION...ISSUED 106 AM EDT WED JUN 21 2006
AVIATION...
00Z RUNS BACKING OFF OF THE CONVECTION DEVELOPING WITH THE FIRST
SHORTWAVE OVER THE MID MS RIVER VALLEY. WILL HAVE BKN AC THROUGH
THE EARLY MORNING HOURS AND BRING SOME SHOWERS INTO EACH TAF SITE
AROUND 12Z. WILL HOLD ON THUNDER FOR THIS SHORTWAVE GIVEN THE NEW
MODEL RUNS...CURRENT TRENDS AND THE CHANCE BEING TOO LOW FOR A TEMPO
THUNDER GROUP AT ANY TAF SITE. THEN A BREAK IN ACTIVITY UNTIL LATE
IN THE AFTERNOON. WITH INSTABILITY REACHING MLCAPE IN EXCESS OF
2000 J/KG AND POTENT SHORTWAVE AND JET...EXPECT CONVECTION TO FIRE
BEFORE 21Z AND THEN MOVE ACROSS SOUTHEAST LOWER MICHIGAN THROUGH
ABOUT 02Z. IN ADVANCE OF THE CONVECTION...ENOUGH MIXING TO HAVE
GUSTS INTO THE MID 20 KNOT RANGE DURING THE AFTERNOON.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...DWD
LONG TERM....SF
AVIATION.....RBP
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 21, 3:49 AM EST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
449 AM EDT WED JUN 21 2006
MIZ047>049-053>055-060>063-068>070-075-076-082-083-221000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
449 AM EDT WED JUN 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING. GENERALLY...SEVERE
THUNDERSTORMS ARE NOT EXPECTED THIS MORNING...THOUGH ISOLATED
STORMS COULD PRODUCE PENNY SIZED HAIL. ANY MORNING STORMS WILL
MOVE EAST AROUND 35 MPH.
THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ARE LIKELY TO
PRODUCE DAMAGING WINDS...POSSIBLY AS HIGH AS 70 MPH...WITH A FEW
STORMS ALSO PRODUCING HAIL AS LARGE AS AN INCH IN DIAMETER.
ISOLATED TORNADOES ARE ALSO POSSIBLE. THESE STORMS WILL MOVE EAST
AROUND 40 MPH.
THERE WILL STILL BE A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT
TONIGHT SOUTH OF INTERSTATE 69...BUT ANY LATE NIGHT STORMS ARE
NOT EXPECTED TO BE SEVERE AS THEY MOVE EAST AROUND 30 MPH.
A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA THIS AFTERNOON
AND COMBINE WITH A ROBUST UPPER LEVEL DISTURBANCE COMING OUT OF THE
CENTRAL PLAINS TO GIVE RISE TO THE HIGH THUNDERSTORM CHANCES
TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY...AHEAD OF A
COLD FRONT CLEARING THE AREA THURSDAY EVENING. THERE IS A SLIGHT
CHANCE THAT THUNDERSTORMS COULD BE SEVERE THURSDAY AFTERNOON.
FINALLY...THERE IS ANOTHER CHANCE OF THUNDERSTORMS NEXT TUESDAY.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED.
LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-221000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
449 AM EDT WED JUN 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THIS MORNING. GENERALLY...SEVERE
THUNDERSTORMS ARE NOT EXPECTED THIS MORNING...THOUGH ISOLATED
STORMS COULD PRODUCE PENNY SIZED HAIL. ANY MORNING STORMS WILL
MOVE EAST AROUND 35 MPH.
THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ARE LIKELY TO
PRODUCE HIGH WINDS...POSSIBLY AS HIGH AS 60 KNOTS...WITH A FEW
STORMS ALSO PRODUCING HAIL AS LARGE AS AN INCH IN DIAMETER.
ISOLATED WATERSPOUTS ARE ALSO POSSIBLE. THESE STORMS WILL MOVE
EAST AROUND 40 MPH.
THERE WILL STILL BE A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT
TONIGHT FROM THE ST CLAIR RIVER SOUTHWARD...BUT ANY LATE NIGHT
STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY MOVE EAST AROUND 30
MPH.
A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA THIS AFTERNOON
AND COMBINE WITH A ROBUST UPPER LEVEL DISTURBANCE COMING OUT OF THE
CENTRAL PLAINS TO GIVE RISE TO THE HIGH THUNDERSTORM CHANCES
TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY...AHEAD OF A
COLD FRONT CLEARING THE AREA THURSDAY EVENING. THERE IS A SLIGHT
CHANCE THAT THUNDERSTORMS COULD BE SEVERE THURSDAY AFTERNOON.
FINALLY...THERE IS ANOTHER CHANCE OF THUNDERSTORMS NEXT TUESDAY.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED.
DWD
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Event by event
16 thunderstorm wind, 10 hail, 9 lightning. Local standard time, as filed.
Lightning, Washtenaw
- When
- June 21, 4:45 AM EST
- Where
- Washtenaw County, 3 mi NW of Ann Arbor
- Property damage
- $200,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.253, -83.839 (the zone’s center; the record gives no point)
A lightning strike tore a large hole in the roof of an upscale home, causing extensive damage. Much of the upstairs portion of the home was destroyed. Total Property damage was estimated at $200K based on pictures included in the newspaper.
Lightning, Oakland
- When
- June 21, 7:10 AM EST
- Where
- Oakland County, Auburn Hgts
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.660, -83.386 (the zone’s center; the record gives no point)
Lightning struck a tree 150 feet from a home, causing pictures to fly off the walls and the television to explode.
Lightning, Macomb
- When
- June 21, 9:00 AM EST
- Where
- Macomb County, 2 mi NE of Utica
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.673, -82.910 (the zone’s center; the record gives no point)
Lightning struck a home, destroying the chimney. Damage to the chimney was estimated at $10K.
Lightning, St. Clair
- When
- June 21, 10:00 AM EST
- Where
- St. Clair County, 3 mi N of Port Huron
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.931, -82.664 (the zone’s center; the record gives no point)
A local newspaper reported that a utility pole was struck by lightning on Lakeshore Road.
Lightning, Oakland
- When
- June 21, 10:30 AM EST
- Where
- Oakland County, Troy
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.660, -83.386 (the zone’s center; the record gives no point)
Lightning struck a home, sparking a full blown fire. The fire consumed the attached garage of the tri-level home and extended into the attic. Property damage was roughly estimated at $30K based on pictures included in the newspaper.
Lightning, Oakland
- When
- June 21, 10:35 AM EST
- Where
- Oakland County, Troy
- Injuries
- 1 direct, 0 indirect
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.660, -83.386 (the zone’s center; the record gives no point)
One family member suffered minor injuries related directly to a lightning strike that created flying glass when the fireplace door exploded. There was no fire but the chimney was destroyed and the family room and kitchen were also damaged. Property damage was roughly estimated at $15K.
Thunderstorm Wind, Lenawee
- When
- June 21, 4:54 PM EST
- Where
- Lenawee County, Clayton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.867, -84.233
A local newspaper included a picture of a collapsed section of the rear wall of a 125 year old two-story brick building located at Clayton Crossing. The damage to the building was roughly estimated at $40K. The fire chief said the building was a safety hazard and would need to be demolished.
Lightning, Lenawee
- When
- June 21, 4:54 PM EST
- Where
- Lenawee County, Clayton
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.895, -84.066 (the zone’s center; the record gives no point)
Lightning struck a home on M-34 near Posey Lake. No injuries were reported. The details of the damages are unknown and the value assigned is a rough estimate.
Lightning, Lenawee
- When
- June 21, 4:54 PM EST
- Where
- Lenawee County, Clayton
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.895, -84.066 (the zone’s center; the record gives no point)
Lightning struck a home on South Street in Clayton. No injuries were reported. The details of the damages are unknown and the value assigned is a rough estimate.
Hail, Lenawee
- When
- June 21, 5:13 PM EST
- Where
- Lenawee County, 4 mi N of Adrian
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.950, -84.033
Hail, Lenawee
- When
- June 21, 5:20 PM EST
- Where
- Lenawee County, Tecumseh
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.000, -83.933
Thunderstorm Wind, Lenawee
- When
- June 21, 5:23 PM EST
- Where
- Lenawee County, Britton
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.983, -83.833
Trained spotter reported a tree 4 feet in diameter blown down.
Hail, Lenawee
- When
- June 21, 5:23 PM EST
- Where
- Lenawee County, Adrian
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.900, -84.033
Hail, Lenawee
- When
- June 21, 5:28 PM EST
- Where
- Lenawee County, 1 mi N of Tecumseh
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.017, -83.933
Hail, Lenawee
- When
- June 21, 5:32 PM EST
- Where
- Lenawee County, Tecumseh
- Measured
- 1.5 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.000, -83.933
Hail, Monroe
- When
- June 21, 5:50 PM EST
- Where
- Monroe County, Petersburg
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.900, -83.717
Thunderstorm Wind, Monroe
- When
- June 21, 5:50 PM EST
- Where
- Monroe County, Ida
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.917, -83.567
Trained spotter estimated a wind gust to 60 MPH.
Hail, Monroe
- When
- June 21, 5:50 PM EST
- Where
- Monroe County, Dundee
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.950, -83.650
Thunderstorm Wind, Monroe
- When
- June 21, 5:50 PM EST
- Where
- Monroe County, 3 mi NW of Dundee
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $40,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 41.983, -83.683
NWS storm survey reported a barn destroyed and numerous trees down. Wind gusts estimated to 65 MPH. Property damage estimated at $30K. Tree damage estimated at $10K.
Hail, Lenawee
- When
- June 21, 5:52 PM EST
- Where
- Lenawee County, Fairfield
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.817, -84.033
Thunderstorm Wind, Monroe
- When
- June 21, 5:55 PM EST
- Where
- Monroe County, 1 mi SE of Lambertville
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.750, -83.617
Trained spotter reported numerous trees down.
Thunderstorm Wind, Lenawee
- When
- June 21, 5:55 PM EST
- Where
- Lenawee County, 1 mi N of Adrian
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.917, -84.033
Law enforcement reported power pole blown down.
Thunderstorm Wind, Monroe
- When
- June 21, 5:58 PM EST
- Where
- Monroe County, 1 mi SW of Temperance
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $65,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 41.767, -83.583
NWS storm survey reported a 40 foot by 40 foot roof section blown off the Bedford High School gymnasium. Numerous trees were also blown down in the area. The damage to the roof was so extensive that the entire roof had to be replaced, costing the school approximately $65K.
Thunderstorm Wind, Lenawee
- When
- June 21, 5:58 PM EST
- Where
- Lenawee County, 2 mi N of Adrian
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.933, -84.033
Law enforcement reported tree limbs blown down.
Thunderstorm Wind, Lenawee
- When
- June 21, 6:00 PM EST
- Where
- Lenawee County, Adrian
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.900, -84.033
A local newspaper reported that a roof was blown off a house in Adrian. Property damage was roughly estimated at $30K.
Thunderstorm Wind, Lenawee
- When
- June 21, 6:00 PM EST
- Where
- Lenawee County, Adrian
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.900, -84.033
A local newspaper included a picture of a giant pine tree at least 5 feet in diameter blown down in West Park in Adrian.
Thunderstorm Wind, Lenawee
- When
- June 21, 6:03 PM EST
- Where
- Lenawee County, 4 mi NE of Onsted
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.033, -84.133
Law enforcement reported a tree blown down on a vacant trailer.
Thunderstorm Wind, Lenawee
- When
- June 21, 6:04 PM EST
- Where
- Lenawee County, Tecumseh
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.000, -83.933
Law enforcement reported power lines and trees down.
Thunderstorm Wind, Lenawee
- When
- June 21, 6:06 PM EST
- Where
- Lenawee County, 2 mi N of Adrian
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.933, -84.033
Law enforcement reported a tree blown down onto the highway.
Thunderstorm Wind, Lenawee
- When
- June 21, 6:11 PM EST
- Where
- Lenawee County, 2 mi NNE of Adrian
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.933, -84.017
Law enforcement reported a tree blown down.
Thunderstorm Wind, Lenawee
- When
- June 21, 6:16 PM EST
- Where
- Lenawee County, Palmyra
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 41.867, -83.933
NWS storm survey reported trees down.
Lightning, Monroe
- When
- June 21, 6:20 PM EST
- Where
- Monroe County, Monroe
- Property damage
- $75,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.921, -83.494 (the zone’s center; the record gives no point)
Lightning struck a home and a fire smoldered for 3 hours before erupting into a full blown fire. The home and the family's contents sustained heavy water, smoke and heat damage. No injuries were sustained. Total property damage was roughly estimated at 75K based on pictures included in the newspaper.
Hail, Lenawee
- When
- June 21, 7:50 PM EST
- Where
- Lenawee County, 4 mi NW of Adrian
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.933, -84.083
Thunderstorm Wind, Macomb
- When
- June 21, 9:09 PM EST
- Where
- Macomb County, Warren
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.517, -83.000
Trained spotter measured a wind gust of 75 MPH.
Hail, Macomb
- When
- June 21, 9:09 PM EST
- Where
- Macomb County, Warren
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.517, -83.000
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, June 21 to 22, 20061 death · 1 injured · $6.4 million · F2 · 57 events
- Flash Flooding and Flooding in Ohio, June 21 to 23, 20061 death · $199 million · 24 events
- Tornado in Florida, June 21, 20063 injured · $500,000 · F2 · 1 event
- Lightning Strike in Colorado, June 21, 20061 death · 1 event
- Hail and Damaging Winds in Ohio, June 21, 2006$2.3 million · 1.75 in hail · 26 events
- Tornadoes and Hail in Oklahoma, June 21, 2006$792,000 · F1 · 11 events
- Hail and Damaging Winds in Nebraska, June 21, 2006$865,000 · 3 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, June 21, 2006$240,000 · 65 kt wind · 33 events
- Hail and Damaging Winds in Indiana, June 21, 2006$150,000 · 2 in hail · 27 events
- High Wind in Texas, June 21, 2006$320,000 · 63 kt wind · 2 events
- Flash Flooding in Michigan, June 21, 2006$200,000 · 2 events
- Hail and Damaging Winds in Kansas, June 21, 20062.75 in hail · 64 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518662, 5518667, 5518663, 5518661, 5518665, 5518666, 5518625, 5518626, 5518660, 5518556, 5518557, 5518558, 5518559, 5518560, 5518561, 5518552, 5518610, 5518611, 5518612, 5518553, 5518613, 5518615, 5518614, 5518616, 5518623, 5518624, 5518617, 5518618, 5518619, 5518620, 5518621, 5518664, 5518554, 5518555, 5518622.